High Surf, X W San Luis Obispo
- When
- January 10, 10:00 PM PST to January 12, 9:00 PM PST
- Where
- X W San Luis Obispo forecast zone
- Reported by
- OFFICIAL NWS OBS.
An extremely large swell, combined with high astronomical tides, produced heavy surf and flooding of coastal areas along Central and Southern California. North of Point Conception, surf heights ranged between 20 and 28 feet and produced severe beach erosion.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOX wrote it up.
An extremely large swell, combined with high astronomical tides, produced heavy surf and flooding of coastal areas along Central and Southern California. North of Point Conception, surf heights ranged between 20 and 28 feet and produced severe beach erosion. South of Point Conception, surf heights ranged between 12 and 20 feet. Along the Ventura county coast, the high seas produced flooding along Emma Wood and Faria beaches and flooded sections of Highway 1. In Long Beach, the high seas destroyed a pier at the West Coast Long Beach Hotel.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Jan 10, 9:20 PM PST, 40 minutes earlier.
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
920 PM PST WED JAN 10 2001
POWERFUL WINTER STORM AFFECTING SOUTHERN AND CENTRAL CALIFORNIA
THIS EVENING. AS OF 9 PM...HEAVIEST RAIN BANDS EXTEND FROM POINT
CONCEPTION TO THE LOS ANGELES BASIN...WITH SCATTERED SHOWER ACTIVITY
NORTH OF POINT CONCEPTION. WITH COPIOUS AMOUNTS OF RAINFALL ALREADY
FALLEN...HAVE ISSUED A FLASH FLOOD WATCH FOR LA/VENTURA COUNTIES...
AS WELL AS SBA COUNTY SOUTH COAST AND SANTA YNEZ MOUNTAINS FOR TONIGHT.
AS MAIN FRONT PUSHES EAST OF AREA LATE TONIGHT...EXPECT SOME BREAKS IN
THE SHOWER ACTIVITY. ANOTHER ORGANIZED BAND OF MOISTURE AND VERTICAL
VELOCITIES SHOULD BRING STEADIER PRECIPITATION BY LATE THURSDAY
AFTERNOON INTO THE CENTRAL COAST...THEN TO THE LA BASIN THURSDAY
EVENING.
WIND ADVISORIES HAVE BEEN ALLOWED TO EXPIRE FOR SLO/SBA COUNTIES AS
THE SOUTH-NORTH GRADIENTS GRADUALLY RELAX. HOWEVER...WILL STILL
EXPERIENCE FAIRLY STRONG WINDS AHEAD OF THE FRONT ACROSS LA/VTU
COUNTIES...ESPECIALLY IN THE MOUNTAINS...WHERE WIND GUSTS UP TO
70 MPH HAVE BEEN NOTED.
WINTER STORM WARNING STILL IN EFFECT FOR AREAS ABOVE 4000 FEET.
SNOW LEVELS GENERALLY BETWEEN 4000 AND 5000 FEET TONIGHT...BUT ARE
EXPECTED TO LOWER TO BETWEEN 3000 AND 4000 FEET ON THURSDAY AND
THURSDAY NIGHT...AS THE COLDER AIR MOVES INTO THE AREA. DUE TO THE
VERY DYNAMIC NATURE OF THIS SYSTEM...LOOK FOR VERY IMPRESSIVE SNOW
TOTALS. TOTAL SNOW ACCUMULATIONS OF 10 TO 20 INCHES CAN BE EXPECTED...
WITH BETWEEN 20 AND 30 INCHES EXPECTED AT THE HIGHER RESORTS. WIND
GUSTS BETWEEN 50 AND 70 MPH WILL ALSO CREATE BLIZZARD CONDITIONS
FOR THE NEXT FEW HOURS.
MOST OF THE THUNDERSTORM ACTIVITY THIS EVENING HAS BEEN CONFINED WELL
OFFSHORE...ASSOCIATED WITH THE COLD UPPER LOW CENTER. HOWEVER...THERE
HAVE BEEN A COUPLE OF LIGHTNING REPORTS ASSOCIATED WITH THE FRONT.
LOW LEVEL WIND PROFILE AND COLD AIR ADVECTION ALOFT WILL PROVIDE
POTENTIAL FOR FUNNEL CLOUDS/WATERSPOUT/SMALL TORNADO DEVELOPMENT
ACROSS LA BASIN OVERNIGHT. WITH STRONG WINDS ALOFT...COULD EVEN SEE
LOCALIZED STRAIGHT LINE WIND DAMAGE WITH STRONGER THUNDERSTORMS.
VERY STRONG WINDS AND SEAS BEING REPORTED AT CALIFORNIA OFFSHORE
BUOY...WHICH IS LOCATED WELL OFF THE NORTHERN CALIFORNIA COAST. AT
9 PM...THIS BUOY REPORTED A WIND GUST OF 54 KNOTS AND COMBINED SEAS
OF 39 FEET. GLOBAL WAVE WATCH SEEMS TO HAVE GOOD HANDLE ON THIS VERY
IMPRESSIVE WAVE EVENT. HEAVY SURF ADVISORIES ALREADY IN EFFECT FOR
BEACHES OF SOUTHERN AND CENTRAL CALIFORNIA TONIGHT. HAVE UPGRADED
TO A COASTAL FLOOD WARNING FOR THURSDAY THROUGH FRIDAY FOR OUR ENTIRE
COASTAL FORECAST AREA. WITH THE COMBINATION OF HIGH TIDES AND BIG
WAVES ALONG THE COAST, COASTAL RESIDENTS WILL HAVE TO KEEP A CLOSE
EYE ON THINGS AND PREPARE TO ACT QUICKLY, ESPECIALLY NEAR THE TIMES
OF HIGH TIDES.
LAX +7+8. GOMBERG
.LAX...COASTAL FLOOD WARNING (SEE LAXCFWLAX).T
...GALE WARNING (SEE LAXCWFLAX).
...WINTER STORM WARNING (SEE LAXWSWLAX).
...FLASH FLOOD WATCH/FLOOD ADVISORY (SEE LAXFFALAX/LAXFLSLAX).
...HEAVY SURF ADVISORY (SEE LAXMWSLAX).CAZ034>041-044>047-051>054-059-088-110200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 505 PM PST WED JAN 10 2001 ...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR SAN LUIS OBISPO...SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES... FLOOD ADVISORY UNTIL 10 PM TONIGHT FOR SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. FLOOD ADVISORY UNTIL MIDNIGHT TONIGHT FOR VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE ANTELOPE VALLEY. WIND ADVISORY UNTIL 9 PM TONIGHT FOR THE CENTRAL COAST...SANTA YNEZ VALLEY...CUYAMA VALLEY...AND SAN LUIS OBISPO INTERIOR VALLEYS. WINTER STORM WARNING TONIGHT THROUGH THURSDAY FOR THE MOUNTAINS OF SAN LUIS OBISPO...SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES ABOVE 4000 FEET. HEAVY SURF ADVISORIES TONIGHT THROUGH FRIDAY FOR BEACHES FROM POINT PIEDRAS BLANCAS TO POINT VICENTE. COASTAL FLOOD WATCH LATE TONIGHT THROUGH FRIDAY FOR SAN LUIS OBISPO...SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORM POTENTIAL TONIGHT FOR SOUTHERN AND CENTRAL CALIFORNIA. THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY AS LONG AS AT LEAST THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR THE WFO LOS ANGELES FORECAST AREA. TANABE/GOMBERG
CAZ034>041-044>047-051>054-059-088-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 PM PST WED JAN 10 2001 ...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR SAN LUIS OBISPO...SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES... FLOOD ADVISORY UNTIL 10 PM TONIGHT FOR SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. FLOOD ADVISORY UNTIL MIDNIGHT TONIGHT FOR VENTURA AND LOS ANGELES COUNTIES EXCLUDING THE ANTELOPE VALLEY. WIND ADVISORY UNTIL 9 PM TONIGHT FOR THE CENTRAL COAST...SANTA YNEZ VALLEY...CUYAMA VALLEY...AND SAN LUIS OBISPO INTERIOR VALLEYS. WINTER STORM WARNING TONIGHT THROUGH THURSDAY FOR THE MOUNTAINS OF SAN LUIS OBISPO...SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES ABOVE 4000 FEET. HEAVY SURF ADVISORIES TONIGHT THROUGH FRIDAY FOR BEACHES FROM POINT PIEDRAS BLANCAS TO POINT VICENTE. COASTAL FLOOD WATCH LATE TONIGHT THROUGH FRIDAY FOR SAN LUIS OBISPO...SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORM POTENTIAL TONIGHT FOR SOUTHERN AND CENTRAL CALIFORNIA. THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY AS LONG AS AT LEAST THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR THE WFO LOS ANGELES FORECAST AREA. TANABE/GOMBERG
CAZ034>041-044>047-051>054-059-088-110400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 700 PM PST WED JAN 10 2001 ...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR SAN LUIS OBISPO...SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES... FLOOD ADVISORY UNTIL 10 PM TONIGHT FOR SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. FLOOD ADVISORY UNTIL MIDNIGHT TONIGHT FOR VENTURA AND LOS ANGELES COUNTIES. WIND ADVISORY UNTIL 9 PM TONIGHT FOR THE CENTRAL COAST...SANTA YNEZ VALLEY...CUYAMA VALLEY...SAN LUIS OBISPO INTERIOR VALLEYS...AND THE SANTA BARBARA COUNTY SOUTH COAST. WINTER STORM WARNING TONIGHT THROUGH THURSDAY FOR THE MOUNTAINS OF SAN LUIS OBISPO...SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES ABOVE 4000 FEET. SPECIAL MARINE WARNING FOR THUNDERSTORMS OVER COASTAL WATERS UNTIL 9PM TONIGHT FOR EAST SANTA BARBARA CHANNEL...POINT PIEDRAS BLANCAS TO POINT ARGUELLO AND OUT 60 NM...POINT ARGUELLO TO SANTA CRUZ ISLAND AND OUT 60 NM...AND OUTER WATERS FROM SANTA CRUZ ISL TO MEXICAN BORDER HEAVY SURF ADVISORIES TONIGHT THROUGH FRIDAY FOR BEACHES FROM POINT PIEDRAS BLANCAS TO POINT VICENTE. COASTAL FLOOD WATCH LATE TONIGHT THROUGH FRIDAY FOR SAN LUIS OBISPO...SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORM POTENTIAL TONIGHT FOR SOUTHERN AND CENTRAL CALIFORNIA. THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY AS LONG AS AT LEAST THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR THE WFO LOS ANGELES FORECAST AREA. TANABE/GOMBERG
CAZ034>041-044>047-051>054-059-088-110500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 800 PM PST WED JAN 10 2001 ...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR SAN LUIS OBISPO...SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES... FLOOD ADVISORY UNTIL 10 PM TONIGHT FOR SAN LUIS OBISPO AND SANTA BARBARA COUNTIES. FLOOD ADVISORY UNTIL MIDNIGHT TONIGHT FOR VENTURA AND LOS ANGELES COUNTIES. WIND ADVISORY UNTIL 9 PM TONIGHT FOR THE CENTRAL COAST...SANTA YNEZ VALLEY...CUYAMA VALLEY...SAN LUIS OBISPO INTERIOR VALLEYS...AND THE SANTA BARBARA COUNTY SOUTH COAST. WINTER STORM WARNING TONIGHT THROUGH THURSDAY FOR THE MOUNTAINS OF SAN LUIS OBISPO...SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES ABOVE 4000 FEET. SPECIAL MARINE WARNING FOR THUNDERSTORMS OVER COASTAL WATERS UNTIL 9PM TONIGHT FOR EAST SANTA BARBARA CHANNEL...POINT PIEDRAS BLANCAS TO POINT ARGUELLO AND OUT 60 NM...POINT ARGUELLO TO SANTA CRUZ ISLAND AND OUT 60 NM...AND OUTER WATERS FROM SANTA CRUZ ISL TO MEXICAN BORDER HEAVY SURF ADVISORIES TONIGHT THROUGH FRIDAY FOR BEACHES FROM POINT PIEDRAS BLANCAS TO POINT VICENTE. COASTAL FLOOD WARNING THURSDAY THROUGH FRIDAY FOR SAN LUIS OBISPO...SANTA BARBARA...VENTURA AND LOS ANGELES COUNTIES. SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORM POTENTIAL TONIGHT FOR SOUTHERN AND CENTRAL CALIFORNIA. THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY AS LONG AS AT LEAST THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR THE WFO LOS ANGELES FORECAST AREA. TANABE/GOMBERG
CAZ034>041-044>047-051>054-059-088-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PST WED JAN 10 2001 ...SUMMARY OF ALL NON-ROUTINE PRODUCTS ISSUED FOR SAN LUIS OBISPO...SANTA BARBARA...VENTURA...AND LOS ANGELES COUNTIES... SAN LUIS OBISPO COUNTY FLOOD ADVISORY UNTIL 10 PM TONIGHT. WINTER STORM WARNING TONIGHT THROUGH THURSDAY FOR THE MOUNTAINS ABOVE 4000 FEET. MARINE WEATHER STATEMENT FOR SHOWERS AND THUNDERSTORMS OVER COASTAL WATERS UNTIL MIDNIGHT. HEAVY SURF ADVISORIES TONIGHT THROUGH FRIDAY FOR ALL BEACHES. COASTAL FLOOD WARNING THURSDAY THROUGH FRIDAY. SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORM POTENTIAL TONIGHT. SANTA BARBARA COUNTY FLOOD ADVISORY UNTIL 10 PM TONIGHT. FLASH FLOOD WATCH UNTIL 9 AM THURSDAY FOR THE MOUNTAINS AND SOUTH COAST. WINTER STORM WARNING TONIGHT THROUGH THURSDAY FOR THE MOUNTAINS ABOVE 4000 FEET. MARINE WEATHER STATEMENT FOR SHOWERS AND THUNDERSTORMS OVER COASTAL WATERS UNTIL MIDNIGHT. HEAVY SURF ADVISORIES TONIGHT THROUGH FRIDAY FOR ALL BEACHES. COASTAL FLOOD WARNING THURSDAY THROUGH FRIDAY. SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORM POTENTIAL TONIGHT. VENTURA COUNTY FLOOD ADVISORY UNTIL MIDNIGHT TONIGHT. FLASH FLOOD WATCH UNTIL 9 AM THURSDAY. WINTER STORM WARNING TONIGHT THROUGH THURSDAY FOR THE MOUNTAINS ABOVE 4000 FEET. MARINE WEATHER STATEMENT FOR SHOWERS AND THUNDERSTORMS OVER COASTAL WATERS UNTIL MIDNIGHT. HEAVY SURF ADVISORY TONIGHT THROUGH FRIDAY FOR ALL BEACHES. COASTAL FLOOD WARNING THURSDAY THROUGH FRIDAY. SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORM POTENTIAL TONIGHT. LOS ANGELES COUNTY FLOOD ADVISORY UNTIL MIDNIGHT TONIGHT. FLASH FLOOD WATCH UNTIL 9 AM THURSDAY EXCEPT FOR ANTELOPE VALLEY. WINTER STORM WARNING TONIGHT THROUGH THURSDAY FOR THE MOUNTAINS ABOVE 4000 FEET. MARINE WEATHER STATEMENT FOR SHOWERS AND THUNDERSTORMS OVER COASTAL WATERS UNTIL MIDNIGHT. HEAVY SURF ADVISORIES TONIGHT THROUGH FRIDAY FOR ALL BEACHES. COASTAL FLOOD WARNING THURSDAY THROUGH FRIDAY. SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORM POTENTIAL TONIGHT. THIS SPECIAL WEATHER STATEMENT WILL BE UPDATED HOURLY AS LONG AS AT LEAST THREE NON-ROUTINE WEATHER PRODUCTS ARE IN EFFECT FOR THE WFO LOS ANGELES FORECAST AREA. TANABE/GOMBERG
CAZ034>041-044>047-051>054-059-088-111200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 PM PST WED JAN 10 2001 ...PRELIMINARY STORM RAINFALL TOTALS... THE FOLLOWING ARE PRELIMINARY STORM RAINFALL TOTALS THROUGH 900 PM PST... SAN LUIS OBISPO COUNTY COAST AND COASTAL VALLEYS... SANTA ROSA CREEK @ CAMBRIA..1.50 LOS OSOS LANDFILL...........2.56 CAMP SLO....................1.42 DAVIS PEAK..................1.61 NIPOMO......................1.50 SAN LUIS OBISPO - SCG.......1.57 OCEANO......................1.22 MORRO BAY...................1.36 SAN LUIS HARBOR.............1.42 SAN LUIS OBISPO AIRPORT.....1.62 PORT SAN LUIS...............1.49 SAN LUIS OBISPO COUNTY CENTRAL VALLEYS AND MOUNTAINS NACIMIENTO R NR BRYSON......2.40 SAN ANTONIO DAM.............1.34 NACIMIENTO RSVR.............0.71 ROCKY BUTTE.................2.91 LAS TABLAS..................1.52 UPPER TORRO CK RD...........2.24 SANTA MARGARITA.............1.50 SANTA MARGARITA BOOSTER.....2.90 SALINAS DAM.................1.65 LOPEZ REC AREA..............2.20 BALD MTN....................1.54 SHELL PEAK..................1.14 SAN LUIS OBISPO COUNTY EASTERN VALLEYS AND MOUNTAINS CAMP ROBERTS................0.28 HOG CYN.....................0.94 ESTRELLA R @ ESTRELLA.......1.24 SHANDON.....................0.20 ATASCADERO..................1.54 BLACK MTN...................1.80 LA PANZA....................0.85 BRANCH MTN..................1.02 CARRIZO PLAIN...............0.10 SANTA BARBARA COUNTY NORTH COAST AND VALLEYS GETTY BASIN.................1.42 SISQUOC R @ GAREY...........0.63 TWITCHELL DAM...............0.67 SUDDEN PEAK.................2.91 LOS ALAMOS..................1.89 CUYAMA FS...................0.43 CACHUMA DAM.................2.48 CELITE......................2.52 LOS PRIETOS.................2.51 SANTA BARBARA COUNTY SOUTH COAST GOLETA - SC GAS.............3.07 MARIA YGNACIO RIDGE.........2.60 MT. CALVARY.................2.36 KGUD RADIO TOWERS...........1.97 SANTA BARBARA FCD...........2.95 CARPINTERIA.................3.17 EDISON TRAIL................2.17 GOLETA FS #14...............3.19 MONTECITO...................3.37 SANTA BARBARA COUNTY MOUNTAINS AND FOOTHILLS JUNCAL DAM..................2.64 BATES RIDGE.................0.51 FIGUEROA MTN................1.42 REFUGIO PASS................4.17 SANTA BARBARA POTRERO.......1.69 WEST BIG PINE...............0.67 GIBRALTAR DAM...............4.13 LA CUMBRE PEAK..............3.15 SAN ANTONIO RIDGE...........1.61 VENTURA COUNTY COAST LEO CARILLO.................1.13 EL RIO......................1.97 LA CONCHITA.................2.20 CALLEGUAS CK @ CSUCI........0.98 LAS POSAS RESERVOIR.........1.54 SILVERSTRAND BCH............1.38 SOUTH MTN W.................1.97 CAMARILLO AIRPORT...........1.85 POINT MUGU..................1.90 VENTURA COUNTY WESTERN VALLEYS COYOTE CK NR OAK VIEW.......3.23 VENTURA R NR MEINERS OAKS...2.80 MATILIJA DAM................2.32 N FK MATILIJA CK............2.83 STEWART CYN.................2.01 LK CASITAS @ DAM............2.95 CANADA LARGA................2.76 FAGAN CYN EAST..............2.01 FAGAN CYN WEST..............1.69 SANTA PAULA CK..............3.19 SOUTH MTN E.................1.85 OJAI........................1.55 LONG CYN....................1.26 VENTURA COUNTY EASTERN VALLEYS SESPE CK NR FILLMORE........0.75 SANTA CLARA @ PIRU..........0.90 MOORPARK COLLEGE............1.06 LANG RH.....................1.30 BEACON......................0.24 SYCAMORE CYN DAM............1.10 ROCKY PEAK..................1.77 SANTA FELICIA DAM...........1.10 SANTA SUSANA PASS...........1.46 ARROYO SIMI.................0.75 CIRCLE X RH.................2.40 CHEESEBORO..................0.53 VENTURA COUNTY MOUNTAINS APACHE CYN..................0.35 LOCKWOOD VLY YARD...........0.87 CHORRO GRANDE...............2.09 ORTEGA HILL.................2.20 MATILIJA CYN UPPER..........3.07 WHITE LEDGE PEAK............2.40 TOMMY'S CK..................3.50 NORDHOFF RIDGE..............2.60 SISAR PEAK..................2.20 ROSE VLY....................2.64 SYCAMORE CYN................1.46 LAST CHANCE.................1.89 CHUCHUPATE..................0.74 HOPPER MOUNTAIN.............0.55 SENIOR/GRIDLEY CYN..........1.34 LA GRANADA MTN..............2.56 SULPHUR MOUNTAIN............2.68 OLD MAN MTN.................3.82 ROSE VLY RAWS...............2.30 LOS ANGELES COUNTY METROPOLITAN AREA LA DOWNTOWN/USC.............1.10 LA AIRPORT..................1.28 BIG ROCK MESA...............1.50 BELL AIR HOTEL..............1.30 BEVERLY HILLS...............1.06 HOLLYWOOD RSVR..............1.14 L.A. DUCOMMUN ST............0.91 L.A. R @ FIRESTONE..........0.78 COMPTON CK @ GREENLEAF......0.95 LA MIRADA-STANDARD OIL CO...0.67 LA HABRA HEIGHTS............0.75 LOS ANGELES COUNTY - SAN FERNANDO & SANTA CLARITA VALLEYS CHATSWORTH RSVR.............0.95 SEPULVEDA DAM...............1.46 SEPULVEDA CYN @ MULHOLLAND..1.89 HANSEN DAM..................0.72 NEWHALL-SOLADAD SCHL........1.22 SAUGUS......................0.35 MINT CYN @ FITCH AVE........0.39 DEL VALLE...................0.77 BURBANK.....................1.25 VAN NUYS....................1.14 LOS ANGELES COUNTY - SAN GABRIEL VALLEY DEVILS GATE DAM.............0.91 FREMONT HDQS................1.02 EATON WASH @ LOFTUS.........0.75 SAN GABRIEL R @ VLY.........0.59 WALNUT CK S.B...............0.83 PUDDINGSTONE DAM............0.79 PUDDINGSTONE DIV............0.71 SPADRA-LANTERMAN HSPL.......0.67 SANTA FE DAM................0.88 LOS ANGELES COUNTY MOUNTAINS AND FOOTHILLS LECHUZA FIRE STATION.......3.66 HAINES CYN..................1.26 ACTON CAMP..................0.28 INSPIRATION PT..............0.87 COGSWELL DAM................0.67 SANTA ANITA DAM.............0.98 SAN GABRIEL DAM.............0.91 MORRIS DAM..................0.91 BIG DALTON DAM..............0.91 SAN DIMAS DAM...............0.71 LIVE OAK DAM................1.18 THOMPSON CK DAM.............0.71 OPIDS CAMP..................1.24 SIERRA MADRE MAINT YARD.....0.83 TANBARK FLATS...............1.10 CRYSTAL LK F.S..............0.85 TANBARK.....................0.75 SAN ANTONIO DAM.............0.72 LOOMIS RH...................0.67 MILL CK RAWS................0.80 CHILAO......................0.55 MT. BALDY FS................0.59 ANTELOPE VALLEY LANCASTER...................0.28 PALMDALE....................0.07
5 high surf, 5 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2001Every state in 2001This day in weather historyWarnings in California, January 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5227884, 5227885, 5227886, 5227887, 5227888, 5227889, 5227890, 5227891, 5227892, 5227893.